Alert archive / New York / Wind Advisories in 2011
Wind Advisory 10, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Dec 28, 2011, 4:28 AM EST for 7 counties in Pennsylvania; 11 counties in New York. It took effect at Dec 28, 2011, 6:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 4:28 AM EST (09:28 UTC)
- In effect from
- Dec 28, 2011, 6:00 AM EST
- Expired
- Dec 28, 2011, 6:25 PM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
Counties Broome County, NY, Chemung County, NY, Delaware County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 21 km from the middle of the area, began a volume at 09:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.5 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 742 m²/s²
- 0-3 km storm-relative helicity
- 1202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013 WWUS71 KBGM 280928 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 428 AM EST WED DEC 28 2011 NYZ015-016-022>025-046-055>057-062-PAZ038>040-043-044-047-048-072- 281730- /O.NEW.KBGM.WI.Y.0010.111228T1100Z-111229T0400Z/ YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 428 AM EST WED DEC 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. * TIMING...THROUGH THE DAY WEDNESDAY...AND INTO THE EARLY EVENING HOURS. * WINDS...GUSTS OF 30 TO 40 MPH WILL BE COMMON...WITH OCCASIONAL GUSTS UP TO 45 MPH...ESPECIALLY OVER THE HIGHER TERRAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT OR GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MJ
3 follow-up statements
426 WWUS71 KBGM 281527 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1027 AM EST WED DEC 28 2011 NYZ015-016-022>025-046-055>057-062-PAZ038>040-043-044-047-048-072- 290400- /O.CON.KBGM.WI.Y.0010.000000T0000Z-111229T0400Z/ YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...CORNING... HORNELL...WATKINS GLEN...ELMIRA...ITHACA...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1027 AM EST WED DEC 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * TIMING...THROUGH THE DAY WEDNESDAY...AND INTO THE EARLY EVENING HOURS. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT OR GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
392 WWUS71 KBGM 282002 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 302 PM EST WED DEC 28 2011 NYZ015-016-022>025-046-055>057-062-PAZ038>040-043-044-047-048-072- 290400- /O.CON.KBGM.WI.Y.0010.000000T0000Z-111229T0400Z/ YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 302 PM EST WED DEC 28 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * TIMING...THROUGH THIS EVENING. * WINDS...WEST 15 TO 25 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT OR GREATER THAN 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
478 WWUS71 KBGM 282325 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 625 PM EST WED DEC 28 2011 NYZ015-016-022>025-046-055>057-062-PAZ038>040-043-044-047-048-072- 290030- /O.CAN.KBGM.WI.Y.0010.000000T0000Z-111229T0400Z/ YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-OTSEGO-TIOGA- BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 625 PM EST WED DEC 28 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WHILE THERE WILL BE SOME STRONG...GUSTY WINDS AROUND...THE WINDS HAVE SUBSIDED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH THROUGH THE EVENING.. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 28, 1:18 AM EST, 3 hours 10 minutes earlier.
Area forecast discussion, Dec 28, 1:18 AM EST, 3 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
118 AM EST WED DEC 28 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM WILL BRING MAINLY RAIN THIS EVENING...FOLLOWED
BY WINDY AND COLDER CONDITIONS WITH SNOW SHOWERS INTO WEDNESDAY.
BRIEF HIGH PRESSURE IS EXPECTED WEDNESDAY NIGHT TO EARLY THURSDAY...BUT
SEVERAL UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA FROM LATE
THURSDAY THROUGH THE WEEKEND...WITH ADDITIONAL SNOW SHOWERS.
&&
.NEAR TERM /THROUGH TODAY/...
1045PM UPDATE...WITH LES EXPECTED TO AFFECT NORTHERN ONEIDA
COUNTY, AS WELL AS THE STRONG GUSTY WINDS, HAVE EXTENDED THE
COVERAGE OF THE LES ADV TO INCLUDE THIS AREA. OTHERWISE, NO MAJOR
CHANGE TO THE FORECAST AT THIS TIME.
UPDATED AT 9PM...WITH THE DRY SLOW MOVING OVER THE AREA...AND MOST
OF THE PRECIPITATION NOW EXPECTED IN THE FINGER LAKES AREA, HAVE
ADJUSTED POPS. ALSO, TEMPERATURES ARE AT TODAYS HIGHS, WITH SOME
LOCATIONS NEAR 50 DEGREES THIS EVENING. GIVEN THIS, HAVE ADJUSTED
WEATHER GRIDS AND HOURLY TEMPS TO SHOW MORE RAIN AND WARMER TEMPS
OVER THE NEXT FEW HOURS, UNTIL COLDER AIR CAN BEGIN TO REACH THE
CWA. A CHANGE OVER TO SNOW IS STILL EXPECTED TONIGHT. CONDITIONS
FOR WEDNESDAY ARE STILL UNCHANGED WITH THIS UPDATE.
AS OF 130 PM...JUST TWEAKED P-TYPE A LITTLE BASED ON LATEST
MODELS. USED P-TYPE FROM THICKNESS SMARTTOOL W/ A BLEND OF THE
NAM/GFS. GOT MAINLY RAIN ON THE ONSET WITH A FEW ISOLATED POCKETS
OF SLEET. TWEEKED TEMPS AS WELL. BUT NOT MUCH CHANGE SINCE EARLY
NEAR TERM FORECAST. RAIN THIS EVENING RAPIDLY TAPERS DOWN BETWEEN
00 AND 04Z AS PER LATEST MESOSCALE MODEL GUIDANCE. TIMING OF ONSET
OF RAIN LOOKS ON TARGET. TEMPS AND OBSERVATIONS...EVEN AT HIGH
ELEVATIONS NR AND IN CWA BEGIN AS RAIN. BNDRY LAYER TEMPS ARE IN THE
HIGH 30S AND LOW 40S...EVEN ON THE HILLS. DWPTS ARE RISING TOO
WHICH DOES NOT BODE WELL FOR ANY MIXED RAIN/SNOW AT THE START.
PREVIOUS DISCUSSION BELOW....
WATER VAPOR IMAGERY SHOWS A STRONG
NEGATIVELY TILTED UPR LVL WAVE IN THE TENN VALLEY WITH A LARGE
UPPER LVL RDG AND ASSCTD SFC HI OFF THE EAST COAST. THIS UPR LVL
WAVE WILL MOVE NE THIS AFTERNOON AND EVENING AND PHASE WITH AND A
NRN BRANCH UPR LVL TROF MOVING E INTO THE GREAT LAKES. STRG ASCENT
ASSCTD WITH THIS SET UP WILL DVLP A SFC CYCLONE WHICH IS PROJECTED
BY ALL THE SYNOPTIC SCALE MODELS TO TRACK RIGHT UP THRU ERN PA AND
CNTRL/ERN NY BTWN 00Z AND 06Z.
IN ADVANCE OF THIS DVLPING SFC LO AND HIGH OFF THE EAST COAST...THERE
WILL BE A STRG S TO SERLY LLJ WHICH ADVECTS SIGNIFICANT MOISTURE
INTO THE REGION THIS AFTERNOON AS IT RISES ISENTROPICALLY. IN
ADDTN...THE NEGATIVELY TILTED UPR LVL WAVE WAS LIFTG THE
ISENTROPES AS SEEN IN THE LOCAL PRESSURE DERIVATIVE TERM AS IT
TRACKS NE. THUS THERE WILL BE A SHOT OF MODERATE PRECIP THAT
RAPIDLY DEVELOPS THIS AFTERNOON. I EXPECT THE RAIN TO SPREAD FROM
SW-NE ACRS ALL OF NE PA AND C NY BTWN 18Z AND 21Z. P-TYPE SHUD BE
ALL RAIN AT THE ONSET AS THERE IS TREMENDOUS MOISTURE ADVTN THAT WAS
RAISING DWPTS SO QUICKLY THAT THERE REALLY HASN/T BEEN COOLING TO
THE WET BULB WHICH ACTUALLY IS SUB FREEZING IN NY/NE PA. THE OBS IN
PA ARE REVEALING THIS...AS JOHNSTOWN PA WAS 37 WITH A DWPT OF 21
BEFORE THE RAIN STARTING...AND 36 WITH A DWPT OF 32 AS MODERATE
RAIN DEVELOPED QUICKLY. THERE CUD BE A LITTLE SLEET IN A FEW SPOTS
SO KEPT THAT IN THE GRIDS...BUT OVERWHELMINGLY I HAVE THE ONSET OF
THE PRECIP AS ALL RAIN.
WITH THE SFC LO DEEPENING AND MOVING RIGHT THRU ERN PA TO CNTRL
AND ERN NY BTWN 00Z AND 06Z THE DRY SLOT WILL PUNCH THRU THE
REGION THIS EVENING AND THE PRECIP SHUD COME TO AN END QUICKLY.
BUT GIVEN THE ABV DYNAMICAL SET-UP...A QUICK 1/2 TO 3/4 INCHES OF
RAIN IS LIKELY IN ABOUT A 6 HOUR WINDOW OF TIME. I SEE PRECIP
RAPIDLY WINDING DOWN BTWN 00Z AND 03Z/04Z AS THE LO TRACKS N OF
THE REGION. ONCE THIS OCCURS...COLDER AIR WILL SURGE INTO THE
REGION AS THE LL WINDS TURN MORE WRLY. THIS WILL CHANGE ANY LEFT
OVER PATCHY RAIN SHWRS TO SNOW SHWRS...BUT IT WILL BE MAINLY WRAP
AROUND SNOWS THAT ARE ENHANCED BY LAKE ONTARIO. THIS KICKS IN
BTWN 6Z AND 12Z...SO POPS INCREASE AGAIN AFTER MIDNIGHT FOR SNOW
SHOWERS. WINDS WILL ALSO START INCREASING AT THIS POINT AS WELL.
I DON/T SEE MUCH SNOW ACCUMULATIONS OVERNIGHT. MAYBE AN INCH OR
TWO FROM THE HIGHER TERRAIN OF STEUBEN CO TO ONEIDA/MADISON AND
OTSEGO CO/S. LITTLE IN THE VALLEYS.
&&
.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
MAIN HAZARDS FOR WEDNESDAY WILL BE POTENTIAL FOR HIGH WINDS ENTIRE
CWA...NE PA/C NY AND LES SNOWS IN C NY.
THE LES SNOWS ARE TRICKY AS THERE WILL BE A COMBINATION OF
SYNOPTIC WRAP AROUND MOISTURE WITH SENSIBLE AND LATENT HEAT FLUXES
FROM LAKE ONTARIO WHICH IS RUNNING AROUND 6C AT THE SFC. THE SYNOPTIC
MOISTURE LASTS UNTIL LATE WED AFTERNOON AFTER WHICH MUCH DRIER AIR
WORKS SOUTHWARD ACROSS LAKE ONTARIO. WITH FAIRLY STRG NW WINDS AT
THIS TIME...RESIDENCE TIMES ACROSS THE LAKE WILL BE LESS. THE MEAN
FLOW WILL BE ARND 290 TO 300 DEGREES FAVORING MULTI BANDED LES.
LOCAL LAKE EFFECT SIMILAR SOUNDING ANALOGS SUGGESTS LES ADVY
CRITERIA WILL BE MET IN THE 3 TO 7 INCHES SNOWFALL RANGE DOWNWIND
OF LAKE ONTARIO ON A 290-300 FLOW. THIS FLOW ALSO UPSLOPES AND THE
TOP OF THE INVERSION LAYER WILL BE IN THE DENDRITIC SNOW GROWTH
REGIME SUGGESTING GOOD SNOW PRODUCTION. I WILL ISSUE AN LES ADVY
AND THROW IN BLOWING SNOW WITH WIND GUSTS TO 40 MPH. IT WUD BE FOR
ONONDAGA...SOUTHERN CAYUGA...MADISON...SOUTHERN
ONEIDA...CHENANGO...AND CORTLAND.
BY 00Z WED...MUCH DRIER AIR FLOWS IN AFTER THE REALLY COLD AIR
WORKS IN BEHIND THE NRN BRANCH UPR LVL TROF AND THIS WILL ACTUALLY
DRY THE LL/S OUT SIGNIFICANTLY WITH MODELS PROJECTING SUB-ZERO F
SFC DWPTS COMING ACROSS LAKE ONTARIO AS THE SYNOPTIC MOISTURE IS
GONE. SOUNDINGS REVEAL THIS WELL INDICATING JUST SOME FLURRIES OFF
LAKE ONTARIO INTO THE NC HIGHLANDS AND SYR AREA LATER WED EVE AND
INTO ERLY THURSDAY. SO MAIN LES EVENT WUD BE FROM 15Z TUE TO ABT
00Z WED...BUT WILL PUT ADVY OUT FROM 12Z TO 03Z TO ACCOUNT FOR
TIMING UNCERTAINTY. REST OF CWA IN THIS TIME WILL SEE MAINLY SCT
SNOW SHOWERS IN NY AND SCT-ISLD SN SHWRS AND FLURRIES IN NE PA.
NOW FOR THE WINDS...ISALLABARIC PRESSURE RISES ARE VERY BORDERLINE
FOR WHAT I LOOK FOR...FOR ADVY LEVEL WINDS. THEY ARE RUNNING 9
MB/6 HRS ON THE GFS AND EURO...LOW TEENS MB RISES PER 6 HOURS
SEEM TO CORRELATE WELL WITH WIND ADVY CRIT. ALSO I USE MAV
GUIDC...SUSTAINED WINDS AT OR ABV 20 KNOTS SEEMS TO CORRELATE WELL
ALSO TO ADVY CRIT AND THE MAV IS VERY CLOSE TO THIS FOR A SHORT TIME
IN NC NY. SO CONCUR W/ MY COLLEAGUES IN SURROUNDING OFFICES AND
WILL NOT ISSUE WIND ADVY ATTM. IT IS BORDERLINE AND LATER SHIFTS
CAN HANDLE IT AS THERE IS STILL TIME.
FOR WED NGT...DRIER AIR WORKS IN BUT GIVEN THE COLD BNDRY LAYER
TEMPS...AND COLD AIR ALOFT...THERE WILL BE MANY LAKE EFFECT CLDS
FLOATING AROUND IN C NY...WITH LESS FARTHER S INTO NE PA. LATE WED
NGT...NEXT CLIPPER-TYPE SYSTEM WORKS IN RAPIDLY TO THE UPPER
MIDWEST AND SPREADS HIGH CLDS INTO THE REGION LATE WED NGT.
FOR THURSDAY/THURSDAY NIGHT...SYNOPTIC MODELS INDICATE THAT A CLIPPER
TYPE SYSTEM WORKS INTO THE GREAT LAKES WITH WAA FOR NY AND PA.
THIS SYSTEM IS A NORTHERN BRANCH FEATURE AND WILL NOT HAVE MUCH
MOISTURE ASSCTD WITH IT. IT DOES HAVE A DECENT SHOT OF WAA
FOCUSING MAINLY ON NC NY ON THE NAM...GFS AND CMC AND MORE ACRS
SC NY ON THE EURO. THEN ANOTHER SHRT WAVE AND MORE WAA MOVES IN
FOR FRIDAY. MODELS DIFFER MORE ON FRIDAY/S WAVE WITH THE NAM MUCH
STRGR AND MORE NW BEING N OF LAKE ONTARIO BY 00Z SAT...THE CMC HAS
A WEAKER WAVE MOVG THRU THE REGION WITH LIGHT PRECIP...THE EURO
HAS A MORE WOUND UP LO ACRS THE OH VALLEY WITH STRGR WAA AND
POTENTIALLY LIGHT SNOW FOR C NY AND A MIX FOR NE PA. THERE IS A
LOT OF UNCERTAINTY WITH THIS FEATURE SO WILL USE HPC BLENDED WITH
SURROUNDING OFFICES AND PRVS FORECAST FOR CONSISTENCY.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
FORECAST ADJUSTED TO ACCOUNT FOR LATEST MODEL INFORMATION WHERE
NEEDED...INCLUDED THE COOLING OF SOME TEMPERATURES. OVERALL
PATTERN REMAINS THE SAME...WITH SEVERAL SMALL DISTURBANCES/CLIPPERS
BRINGING OCCASIONAL CHANCES OF SNOW OR RAIN.
PREVIOUS DISCUSSION...
THE LONG TERM WILL BE DOMINATED BY A BRISK WEST TO EAST FLOW, AS
THE STRONGLY POSITIVE PNA PATTERN RELAXES. THE RESULT WILL BE A
SERIES OF CLIPPERS AND FAST MOVING SYSTEMS TRAVERSING THE GREAT
LAKES AND SOUTHERN ONTARIO PROVINCE.
HOWEVER BY LATE IN THE PERIOD, A JET WILL DIVE INTO THE PLAINS AND
CARVE OUT ANOTHER DEEP TROUGH OVER THE WEST-CENTRAL UNITED STATES.
THIS WILL CAUSE THE POSITIVE PNA PATTERN TO BEGIN TO STRENGTHEN
AGAIN, WITH RISING HEIGHTS INTO THE EASTERN CONUS.
AS A RESULT, WE ARE FORECASTING LOW POP, BRIEF DURATION RW/SW
EVENTS WITH LITTLE ACCUMULATION ANTICIPATED. WE ARE ALSO
FORECASTING TEMPERATURES SLIGHTLY ABOVE NORMAL FOR THE THURSDAY TO
MONDAY PERIOD.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
INITIAL COLD FRONT HAS FINISHED PASSING THROUGH THE REGION...WITH
RESULTANT VEERING OF WIND...AND MAINLY MVFR CIGS AND SCATTERED
RAIN SHOWERS IN ITS WAKE. HOWEVER...THE MAIN PUSH OF TRULY COLDER
AIR WILL ARRIVE AS UPPER TROUGH SWINGS THROUGH 12-14Z...WHICH BY
THEN WILL CHANGE ANY RAIN SHOWERS TO SNOW SHOWERS. WINDS WILL
NOTABLY INCREASE AS THE FEATURE PASSES...WITH GUSTS REACHING
TO AROUND 25-30 KTS FOR A GOOD CHUNK OF THE DAY. LAKE EFFECT SNOW
BANDS WILL ALSO SET UP...SENDING KSYR AND KRME IN AND OUT OF IFR
RESTRICTIONS DURING THE 13Z-18Z WINDOW. KBGM AND KITH COULD ALSO
BRIEFLY HIT IFR. VERY DRY AIR MASS ADVECTS IN THOUGH...ALLOWING
FOR RISING OF CIGS INTO HIGHER END OF MVFR 18Z- 21Z...AND BREAKUP
OF CIG 21Z WED-02Z THU /LASTING LONGEST AT KSYR DUE TO LAKE
EFFECT/. WILL HAVE TO WATCH FOR LAKE EFFECT BAND PERHAPS CAUSING
OCCASIONAL IFR VIS BEYOND 18Z IN KRME AND ESPECIALLY KSYR TERMINALS.
.OUTLOOK...
LATE WED NGT/THU...VFR.
THU NGT/FRI/SAT MRNG...POSSIBLE MVFR FROM -SHSN AS WEAK
DISTURBANCES MOVE THROUGH.
SAT AFTN/NGT...VFR.
SUN...POSSIBLE MVFR FROM -SHRA WITH GUSTY FRONT...ESPECIALLY LATE.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...LAKE EFFECT SNOW ADVISORY FROM 6 AM THIS MORNING TO 11 PM EST
THIS EVENING FOR NYZ009-017-018-036-037-044-045.
&&
SYNOPSIS...DJN/SLI
NEAR TERM...DJN/SLI
SHORT TERM...MDP
LONG TERM...DJP/MDP
AVIATION...MDPHazardous weather outlook, Dec 27, 10:43 PM EST, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 1043 PM EST TUE DEC 27 2011 NYZ015-016-022>025-046-055>057-062-PAZ038>040-043-044-047-048-072- 290345- YATES-SENECA-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-OTSEGO-TIOGA-BROOME- DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING- LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 1043 PM EST TUE DEC 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. STRONG WINDS ARE EXPECTED ON WEDNESDAY...WITH GUSTS AROUND 40 MPH POSSIBLE. WINDS SHOULD SUBSIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-017-018-036-037-044-045-290345- NORTHERN ONEIDA-SOUTHERN CAYUGA-ONONDAGA-MADISON-SOUTHERN ONEIDA- CORTLAND-CHENANGO- 1043 PM EST TUE DEC 27 2011 ...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 6 AM TO 11 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. WIND GUSTS AROUND 40 MPH ARE ALSO POSSIBLE LEADING TO CONSIDERABLE BLOWING AND DRIFTING SNOW...POOR VISIBILITY AND DIFFICULT TRAVEL. WINDS AND SNOWS WILL SUBSIDE WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2011Wind Advisories in Pennsylvania, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.